Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Feb 29, 2012, 7:35 PM EST for Chattooga County, Floyd County, Georgia. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 29, 2012, 7:35 PM EST (00:35 UTC)
- Expired
- Feb 29, 2012, 8:30 PM EST
- In force
- 55 min
- Issued by
- NWS Atlanta, GA
Counties Chattooga County, GA, Floyd County, GA
The radar
The Northeast Alabama radar (KHTX), 110 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 355 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
698
WWUS82 KFFC 010035
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
735 PM EST WED FEB 29 2012
GAZ011-019-010130-
735 PM EST WED FEB 29 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CHATTOOGA AND
FLOYD COUNTIES UNTIL 830 PM EST...
AT 728 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 6 MILES SOUTHWEST OF MENLO TO 26
MILES SOUTHWEST OF CHATTOOGAVILLE...MOVING EAST AT 50 MPH.
WIND GUSTS OF 40 MPH WILL BE POSSIBLE AS THESE STORMS MOVE ACROSS
CHATTOOGA AND FLOYD COUNTIES THROUGH 830 PM EST.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3453 8509 3447 8509 3446 8511 3443 8509
3442 8511 3439 8501 3422 8503 3421 8505
3410 8505 3408 8516 3410 8516 3410 8525
3408 8526 3408 8543 3454 8552
TIME...MOT...LOC 0034Z 271DEG 45KT 3442 8545 3432 8554
3415 8575
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Feb 29, 7:15 PM EST, 20 minutes earlier.
Area forecast discussion, Feb 29, 7:15 PM EST, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 715 PM EST WED FEB 29 2012 .PREV DISCUSSION... /ISSUED 247 PM EST WED FEB 29 2012/ SHORT TERM /TONIGHT THROUGH FRIDAY/... PRIMARY CONCERN IN THE SHORT TERM ARE AT LEAST TWO POSSIBLE ROUNDS OF SEVERE WEATHER. THE FIRST ROUND APPEARS POSSIBLE AFTER 00Z TONIGHT AND INTO THE MORNING HOURS OF THURSDAY. A COLD FRONT IS EXPECTED TO PUSH INTO THE STATE THIS EVENING THROUGH TOMORROW AND THEN STALL OUT OVER CENTRAL GEORGIA THURSDAY. LOCAL 4KM WRF MODEL SUGGESTS CONVECTION COULD LAST FROM 00Z TO ALMOST 12Z ACROSS THE NORTHERN CWA AS THE FRONT STALLS OUT. LARGE 0 TO 3 KM HELICITY VALUES OF 400 TO 600 ARE FORECAST FOR FAR NORTHERN GEORGIA ALONG WITH MUCAPE AROUND 500 TO 1000 J/KG SPC SUGGESTS THAT RISK OF ROTATING UPDRAFTS. 0 TO 6 KM BULK SHEAR VALUES ARE EXCEEDING 60 KNOTS IN MOST OF THE CWA. EXPECT THE STORM MODE IN THE EVENING TO BE BROKEN LINES WITH POSSIBLE EMBEDDED SUPERCELLS. MAIN THREAT IN THE EVENING ARE STRONG WINDS...TORNADOES AND SOME HAIL. AS THE FRONT AND 0 TO 6 KM SHEAR VECTOR BECOMES MORE PARALLEL TO EACH OTHER...EXPECT THE STORM MODE TO CHANGE INTO LINEAR STORMS. WHEN THE STORMS BECOME MORE LINEARLY ORGANIZED EXPECT A WIND THREAT TO BECOME THE MAIN HAZARD WITH POSSIBLE EMBEDDED TORNADOES. SPC HAS ALSO ISSUED A MODERATE RISK FOR SEVERE WEATHER FOR FAR NORTHERN GEORGIA WITH A POSSIBILITY OF STRONG TORNADOES. THIS IS DEFINITELY THE CASE IN FAR NORTHERN GEORGIA. PEOPLE IN NORTHERN AND CENTRAL GEORGIA SHOULD REVIEW SEVERE WEATHER SAFETY RULES BEFORE THIS EVENT OCCURS. FOR MORE INFORMATION PLEASE SEE OUR MULTIMEDIA BRIEFING ON THIS EVENT AT WWW.WEATHER.GOV/ATLANTA. THE STALLED OUT COLD FRONT ACROSS CENTRAL GEORGIA WILL THEN START TO MARCH NORTH AS A WARM FRONT ON FRIDAY. AS THIS SYSTEM MOVES NORTH WE HAVE ANOTHER POSSIBILITY OF RAIN AND THUNDERSTORMS AND POSSIBLY SEVERE THUNDERSTORMS IN NORTHERN GEORGIA AGAIN. POPULATED THE GRIDS WITH THE MAV AND ADJUSTED OVERNIGHT TEMPS UP TO ACCOUNT FOR HIGHER DEWPOINTS IN FRONT OF THE FRONT. OTHERWISE HAVE BLENDED THE HIGH TEMPERATURES BETWEEN THE MAV...MET AND PREVIOUS FORECAST. ALSO INCREASED THE DEWPOINTS TO MORE REPRESENTATIVE VALUES. 26 LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... /ISSUED 347 AM EST WED FEB 29 2012/ THE COLD FRONT MENTIONED ABOVE STALL ACROSS CENTRAL/SOUTH GA THU BEFORE GETTING PULLED BACK NORTH AS A WARM FRONT THU NIGHT AS NEXT LOW CENTER DEVELOPS. A CLOSED LOW CENTER DEVELOPS OVER OK FRI MORNING AND LIFTS NE INTO THE GREAT LAKES STATES AS IT DEEPENS THROUGH SAT MORNING. THIS LOW CENTER PULLS THE FIRST COLD FRONT NORTHWARD AS A WARM FRONT FRIDAY WITH A SECOND COLD FRONT PUSHING INTO OUR AREA SAT MORNING. THIS PATTERN WILL PUT GA IN THE WARM MOIST SECTOR AGAIN DURING THE PRIME HEATING OF THE DAY FRI. INSTABILITY INDICES PEAK FRI AFTERNOON WITH MUCAPES AROUND 300-500 J/KG AND 0-6KM BULK SHEAR IN THE 50-60 KT RANGE. THIS IS BEGINNING TO LOOK LIKE IT WILL BE A REPEAT OF WHAT IS EXPECTED TODAY. THIS IS WHY SPC HAS PUT NW GA UNDER A SLIGHT RISK FOR FRI. WILL DEFINITELY SEE SOME THUNDERSTORMS FRI JUST NOT SURE ON THE INTENSITY OF THE STORMS JUST YET. THE FRONT SWEEPS THROUGH THE STATE SAT MORNING WITH A LARGE HIGH PRESSURE RIDGE BUILDING IN FROM TX SAT AFTERNOON. THIS RIDGE SETS UP OVER GA AND KEEPS THE AREA DRY THROUGH THE MIDDLE OF NEXT WEEK. TEMPS FINALLY GET DOWN TO NEAR SEASONAL NORMS DAYS 4-7. && .AVIATION... 00Z UPDATE... PRECIP MOVING INTO FAR NW GA BUT EXPECT MOST OF THE PRECIP TO WAIT TIL 04Z OR SO TO REACH ATL METRO AIRPORTS AND CLOSER TO 10Z AT KCSG AND KMCN. CHC FOR TS THIS EVENING BUT THREAT IN ATL METRO SHOULD BE SMALL AFTER MIDNIGHT AS INSTABILITY DIMINISHES FROM SLIGHT SFC COOLING AND WARMING ALOFT FROM NEARBY STORMS TO THE WEST. OTHER CONCERN IS IFR CIGS AFTER 09Z OR SO. EXPECT MILD TEMPS AND DEWPOINTS TONIGHT WITH LITTLE COLD ADVECTION. MAY BE PRESSED TO SEE MUCH IFR CIGS IN THIS PATTERN BUT WILL CONTINUE TREND FROM PREV FCST AND OBSERVATIONS LATE LAST NIGHT. PRECIP SHOULD END BY 12Z IN ATL METRO. //ATL CONFIDENCE...00Z UPDATE... MEDIUM CONFIDENCE IN PRECIP TIMING...LIKELIHOOD OF TSRA AND IFR CIGS. HIGH CONFIDENCE IN ALL OTHER ELEMENTS. 13 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 61 75 57 73 / 70 30 50 70 ATLANTA 64 73 61 74 / 70 30 60 60 BLAIRSVILLE 57 70 49 68 / 80 20 50 70 CARTERSVILLE 57 73 57 75 / 70 30 60 70 COLUMBUS 64 76 65 78 / 50 30 30 20 GAINESVILLE 61 73 57 70 / 70 30 60 70 MACON 64 77 62 78 / 60 30 60 20 ROME 56 73 57 76 / 80 30 60 70 PEACHTREE CITY 62 73 59 75 / 70 30 60 40 VIDALIA 64 78 65 80 / 30 20 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 1 AM EST THURSDAY FOR THE FOLLOWING ZONES: BANKS...BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE... DAWSON...FANNIN...FLOYD...FORSYTH...GILMER...GORDON...HALL... LUMPKIN...MURRAY...PICKENS...POLK...TOWNS...UNION...WALKER... WHITE...WHITFIELD. && 13
Hazardous weather outlook, Feb 29, 10:04 AM EST, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1004 AM EST WED FEB 29 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011515- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1004 AM EST WED FEB 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE WEATHER NORTH OF A LINE FROM SUMMERVILLE TO ELLAVILLE TO HIAWASSEE THIS EVENING AND TONIGHT. THERE IS ALSO A SLIGHT RISK OF SEVERE WEATHER NORTH OF A LINE FROM LAGRANGE TO EATONTON. .SYNOPSIS... A LARGE FRONTAL SYSTEM MOVING ACROSS THE MISSISSIPPI RIVER VALLEY WILL PUSH INTO NORTH GEORGIA LATER THIS AFTERNOON. IT WILL CONTINUE MOVING SOUTHEAST ACROSS THE STATE THROUGH THURSDAY AFTERNOON. THUNDERSTORMS ARE LIKELY FROM THIS COLD FRONT. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE DAMAGING WINDS...AND ISOLATED TORNADOES ESPECIALLY WITHIN THE MODERATE RISK AREA. THERE IS A POSSIBILITY OF A STRONG TORNADO IN THE MODERATE RISK AREA AS WELL. SOME STORMS MAY CONTAIN HAIL AS WELL. .DISCUSSION... A STRONG COLD FRONT OVER THE MISSISSIPPI RIVER WILL PUSH THROUGH THE PEACH STATE TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH THIS FRONT. WITH STRONG 0 TO 1 KM WIND SHEAR VALUES OF 35 TO 40 KNOTS...ESPECIALLY ACROSS NORTH GEORGIA...THERE IS AN INCREASED CHANCE OF TORNADOES. WITH VALUES THIS LARGE IT IS POSSIBLE WE MAY HAVE A STRONG TORNADO OR TWO...ESPECIALLY IF THE INSTABILITY IS SUFFICIENT. THE BEST CHANCE OF TORNADOES APPEARS TO BE FROM 5PM TO MIDNIGHT TONIGHT. AS THE COLD FRONT PUSHES SOUTH INTO THE STATE...THE THUNDERSTORMS SHOULD EVOLVE INTO MORE OF A LINE. WHEN THIS OCCURS STRONG WINDS WILL BE THE GREATEST THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ISOLATED SEVERE STORMS EXPECTED AGAIN FRIDAY AND FRIDAY NIGHT...OTHERWISE NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AROUND 4PM ACROSS NORTH AND CENTRAL GEORGIA. ARG
In the hours before
Special weather statement, Feb 29, 7:35 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
735 PM EST WED FEB 29 2012
GAZ011-019-010130-
735 PM EST WED FEB 29 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CHATTOOGA AND
FLOYD COUNTIES UNTIL 830 PM EST...
AT 728 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 6 MILES SOUTHWEST OF MENLO TO 26
MILES SOUTHWEST OF CHATTOOGAVILLE...MOVING EAST AT 50 MPH.
WIND GUSTS OF 40 MPH WILL BE POSSIBLE AS THESE STORMS MOVE ACROSS
CHATTOOGA AND FLOYD COUNTIES THROUGH 830 PM EST.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3453 8509 3447 8509 3446 8511 3443 8509
3442 8511 3439 8501 3422 8503 3421 8505
3410 8505 3408 8516 3410 8516 3410 8525
3408 8526 3408 8543 3454 8552
TIME...MOT...LOC 0034Z 271DEG 45KT 3442 8545 3432 8554
3415 8575
19The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 29, 7:42 PM EST | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 33 min |
| Mar 1, 3:10 AM EST | Special Weather Statement | FFC | Coweta | 35 min |
| Mar 1, 3:23 AM EST | Special Weather Statement | FFC | Fayette | 37 min |
| Mar 1, 9:35 AM EST | Special Weather Statement | FFC | Washington | 40 min |
| Mar 1, 10:16 AM EST | Special Weather Statement | FFC | Jefferson | 44 min |
| Mar 1, 1:47 PM EST | Special Weather Statement | FFC | Emanuel, Treutlen | 28 min |
| Mar 1, 1:54 PM EST | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Laurens, Treutlen | 51 min |
| Mar 1, 3:15 PM EST | Special Weather Statement | FFC | Chattahoochee, Marion, Schley | 45 min |
| Mar 1, 4:14 PM EST | Special Weather Statement | FFC | Dooly, Macon | 46 min |
| Mar 1, 5:09 PM EST | Special Weather Statement | FFC | Bleckley, Houston, Peach, Twiggs | 36 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.